Are Vitamines always necessary?
Mar 27, 2006
Dear Doctor i really appreciate the great jobs you are all doing here and the support we get on a regular basis from reading now my question: my CD4 is 190 and viral load 150000 which is the worst results i got since i was dignosed 4 years ago. however my doctor says i sld wait another 3 months or so because my blood ration is good(i dont even understand what that means) i have been on a daily dose of bactrim for the past 5 month and i seem to be completely free from the usual chills i had. sorry for the long route im taking but what i want to know is if i dont really need vitamines as my doctors says since i always eat as much of a balanced diet as i can. judging for myself im in good health but always tired and like to lseep a lot and now even in the office: please help!!
Response from Dr. Young
Thanks for your post and kind words.
Here's my take: anyone who has CD4 counts below 200 (especially if your doctor has started you on Pneumocystis prophylaxis with Bactrim) should strongly consider starting on antiretroviral medications. As medications get easier and better tolerated, I think that the threshold to start is moving to higher and higher CD4 counts. With preserved CD4 percentages or ratios, it's somewhat less pressing, but I'd still defer to playing it safe and avoiding a life-threatening AIDS complication-- saving youself a few months of medications doesn't seem worth the risk of pneumonia or cancer.
If you have access to a "normal" diet, it's unlikely that vitamins alone will make much difference. I'd save the money and eat a balanced diet full of fresh fruits and veggies (as opposed to grease and fat).
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis Sign Of HIV Infection
- Stinging Pain During Seroconversion
- White Tongue Sign Of HIV Infection
- Sex With A Prostitute How Long Does It Take To Test Positive For HIV
- Hairy Tongue After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.